our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > Family Support
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

Family Support Paxil affects whole families. This forum is to support those closest to our hearts (spouses, partners, brothers, sisters etc.) who need help to understand and support.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 07-02-2012, 12:45 PM   #1
Tryg2understd
 
Join Date: Jun 2012
Posts: 1
Trying to be understanding

Hello all. I have been with my boyfriend for a little over 2 years now and he has been on paxil for several years. He referred me to this site to help me understand the side effects of this drug better.
Our relationship is wonderful in all aspects except for in the bedroom. He tells me that Paxil has greatly affected his sex drive - and he is in his early 30's.
Our sex life was good when we first started dating, and has gradually decreased over the years from weekly, to monthly to every month or so and now we have currently gone the last 5 months without any intimacy.
I am REALLY trying to be understanding that this has nothing to do with me, rather a side effect from Paxil. But it is hard. I keep having thoughts that he isn't attracted to me, he's cheating on me, etc. He is pretty affectionate other wise and we spend just about every night together so I know he is not cheating. It is just hard not to go there.
The scariest thing of all is that I now find myself not "trying" anymore. You can only be rejected so many times by your own boyfriend before you just give up. I still try from time to time but it still really hurts when i get turned down.
Again, I am trying really hard to know that it is not be, but it is really hard.
Any help, suggestions, support or advice anyone can give would be appreciated.

Thank you!
Tryg2understd is offline   Reply With Quote
Old 07-02-2012, 01:20 PM   #2
Norma
 
Norma's Avatar
 
Join Date: Sep 2009
Posts: 437
Re: Trying to be understanding

Sexual problems is a very common side affect of Paxil. Lots of people have posted on this site about it. Try doing a search and read some of the stories for yourself. It may help you understand his situation better.
__________________
December 1999 Doctor diagnoses depression & anxiety, 20mg paxil.
January 2000 to May 2009 Paxil 40mg
June to July 2009 too fast taper, stabilize at 30mg
Sept '09 through summer '11 slowly tapered to 9mg
Aug '11 Updosed to 14mg
Continue taper at 5% each month
As of June 2012 10mg
Major health crashes in 2012 and 2013
Continued to taper
July 2014 2mg
Norma is offline   Reply With Quote
Old 07-09-2012, 01:01 PM   #3
Waitng2BWantd
 
Join Date: Jun 2012
Posts: 2
Re: Trying to be understanding

Hey there. Your situation is nearly identical to mine, my boyfriend is the same age, only we have been dating for far shorter a time. I cannot tell you how much I know EXACTLY where you are coming from.

In the beginning of our relationship things in the sex life department were fabulous, but a rough job in combination with his paxil medication for panic attacks quickly lead to a nearly sexless relationship. I have a terribly hard time with it, some days feeling like I want ot support him 110% and some days feeling like I deserve somebody that would at least TRY to put some effort into that part of the relationship.

After a couple heated arguments about the abnormality of this part of our relationship, he has decided to try and taper off the paxil medication, which for the moment will not help the sex life until he has reached a lower doseage to none at all. It will take about 8 more months, and he cannot guarantee he won't go back on it.

I feel guilty and have the same conflicting feelings you do. But also want to look out for my happiness. I have read that psychiatrists/psychologists say that a sexless relationship is the worst emotional turmoil that a man can put a woman through. I can't say I disagree.

I am happy to hear/see someone else that has a nearly identical situation as me. My boyfriend is not quite as forthcoming about his issue which makes it harder for me, but I have looked into / researched different things that can help....I just haven't had the courage to bring it up to my boyfriend as he tapers off the medication.

(1) Paxil lowers testosterone levels which accounts for the decrease in libido - you can verify this with a blood test. That being said, a natural testosterone booster could help as well exercise which naturally boosts testosterone levels (I am subtly attempting this method with my boyfriend as he already had natural testosterone boosters in the cupboard and until the past 5 or so years was very athletic and active).

(2) There are several prescription medications that are used in lieu or in combination with paxil to help specifically with the sexual side effects - most common are wellbutrin and buspar. These don't work in all cases, but are worth looking into if your boyfriend is deadset on staying on the paxil. And most importantly, should definitely be talked over between the two of you as well as his doctor prior to taking.

(3) I have read that a lower doseage can help, altho i have not yet discovered this to help, my boyfriend is only in stage 1 of his taper and still at 25 mg daily, the effects and doseage ratio are different for everybody and simply a lower doseage may allow his libido to return to normal. Also, a possible solution that would require him to speak to his physician, as this would also / could also potentially bring upon an onset of withdrawal symptoms from paxil...my boyfriend's first step on doseage lowering happened about a month ago and he is still experiencing withdrawals from the lower doseage in the form of headaches, etc.

All that being said, I completely feel for you. And am in the same struggle daily. Do feel free at any time to shoot me a message, etc. Try and take it a day at a time, do some research, and help point out potential solutions if you feel comfortable enough with him to do so. I hope nothing but improvement for you in this department.
Waitng2BWantd is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 11:06 AM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.